Jump to content
CrazyBoards.org

Treatment Resistance?


Recommended Posts

Well, here I sit, steeping in 1200 mg lithium, 750 mg Depakote, Ativan as needed to stop throwing meat mallets, and I just stopped three weeks' worth of low-dose Zyprexa because the things I was too slow or spacy to do were freaking me out.

I can imitate a normal person.  I can sleep more than six hours, but not much.  But turn your back for a second and....well, let's just say, don't ask me about my credit card bill, or why I have to keep buying the same thing over and over again.  And you'd better not criticize me where I can overhear you, either, or I will march over and give you what for.

What the hell?  I'm bipolar II.  I was on lithium when this happened.  We seem to be able to sedate me (Zyprexa helped), but not to stop the episode.  Are these just the breaks?  Did we do something wrong? I look at the algorithms, and our medication choices seem reasonable.  But family and friends, like me, are having a hard time understanding why I'm not better.

Say wise things, please.

--sg

Link to comment
Share on other sites

hey SG-

I was having the same problems when I was taking lithium and Seroquel. I finally mellowed out but I was still having a rough go at it. Finally dropped the Seroquel and glad I did.

Seems like a hypo/dysphoric prob? Mine was more depression than anything. I see you're also on Depakote. I am currently taking Lamictal with my LI. It's a good combo.

Have you tried taking Klonopin in place of Ativan? I took Ativan for about a year at pretty high doses and had some problems then switched to Klonopin. Worked better for me.

Hope things smooth out for you.

Peace

Link to comment
Share on other sites

LOL, no wise things to say, but I have to add SOME kind of support cuz you're one of my fave posters (I love your way with words) and I feel bad this is going on.  I know your cocktail was working pretty well for awhile there.

I DON'T think these are just "the breaks" ... reasonable med choices don't always equal reasonable beeper.  Hell, I wish.  How many posts do we see attesting to that?!  Sometimes you gotta think outside the reasonable box.  Have you been on any other mood stabilizers yet?  I don't have any experience with ... well, anything you're on, except the Ativan.  But FWIW I *heart* my Trileptal, and now that I'm switching because of sodium issues, I think I *heart* my Lamictal even more.  I just hope it works as well by itself once I titrate off the Trileptal.

Link to comment
Share on other sites

Thanks, you guys, very much.

Just increased the lithium to 1500, probably en route to 1800.  The Depakote has helped; I can sit still and not throw things in the doctor's office, which wasn't true last week.

When asked "how could this happen when I was medicated," the doctor said, "Well, you look to be bipolar 1.5 -- somewhere between hypo and fully-out-of-touch-with-reality; your lithium levels have always been low for your dose (.6 when this started); and it takes higher lithium levels for serious mania control.  So let's go up, temporarily, side effects be damned.  (I am puffy and I can't read, although the reading problem is part of the mood state/attention span.)

We also could try Abilify (I have samples and everything); take more benzos while the other drugs kick in; go back on Lamictal (although, while I think I could face either the rash or the hallucinations again, the combination was fairly nasty); take Seroquel at a higher dose (I only ever took it for sleep); or just chain me to the furniture, so I don't go out at night and try to make the car dance. ;)

Life is weird.

sg

Link to comment
Share on other sites

Hi SG,

i can kind of relate. my working theory is bpII too. (my pdoc remains enigmatic) my lith level is .94 and sometimes i still have urges to start smashing things. and i still get hyper at night. can you tell? this time, i decided, forget about salvaging the cycle with a bit of seroquel and just start fresh today...So, it's no wonder you were blitzing at .6

i've been very lucky and have had no side effects. (sometimes i think i was made for lith. lol) i hope your increase goes well. as i recall from an old thread, you are the director of the lith for president committee, after all! ;)

of the other options you list, my vote might go to more seroquel (cuz the abilify can be activating, the lam sounds bad, and benzos aren't great as mood stabilizers).

7

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...